Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 30, NWS El Paso, TX

July 17, 2008El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jul 17, 2008, 4:45 PM MDT for El Paso County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2008, 4:45 PM MDT (22:45 UTC)
Expired
Jul 17, 2008, 5:45 PM MDT
In force
60 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 17, 2:30 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT THU JUL 17 2008

.SYNOPSIS...
ENOUGH MOISTURE AND INSTABILITY ARE IN PLACE TO SUPPORT SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS TODAY AND FRIDAY. DRIER AIR
WILL BEGIN TO MOVE INTO THE AREA FROM THE EAST ON SATURDAY...
REDUCING THE NUMBER OF THUNDERSTORMS EXCEPT FOR WEST OF THE
CONTINENTAL DIVIDE. THERE ARE INDICATIONS THAT MOISTURE WILL
INCREASE AGAIN AREA WIDE ON WEDNESDAY.

&&

.DISCUSSION...
INVERTED TROUGH HAS MOVED FAR ENOUGH SOUTHWEST TO HAVE MINIMAL
INFLUENCE ON THE CWFA TODAY...BUT PLENTY OF MOISTURE REMAINS FOR
DAYTIME HEATING TO WORK WITH. HEAVY RAIN HAS ALREADY OCCURRED OVER
THE SOUTHERN SACRAMENTO MOUNTAINS WITH THE EASTERN GILA REGION
FOLLOWING CLOSE BEHIND. EXPECT LOWLANDS TO BECOME ACTIVE THIS
AFTERNOON WITH THE SOUTHERN SECTION SLOWER TO FIRE AFTER OVERNIGHT
CONVECTION STABILIZED BOUNDARY LAYER SOMEWHAT. TOMORROW SHOULD BE A
REPEAT AND PERHAPS SATURDAY AS WELL.

BY SUNDAY THE UPPER HIGH CURRENTLY CENTERED TO OUR WEST WILL
STRENGTHEN SOME AND MIGRATE NORTHEASTWARD TO EASTERN COLORADO.
AS A RESULT...NORTHERLY FLOW ALOFT WILL BECOME EASTERLY...BUT WITH A
CONTINENTAL ORIGIN BRINGING IN DRIER AIR AND PROBABLY VOID OF
DISTURBANCES. THUS THUNDERSTORM COVERAGE WILL BE REDUCED TO
ISOLATED EXCEPT GILA REGION AND SW NM CLOSER TO MOIST SOUTHERLY
FLOW INTO AZ. ANOTHER INVERTED TROUGH SEEMINGLY SITS FOR DAYS OVER
CENTRAL TX BEFORE FINALLY MOVING IN WEDNESDAY. IF (BIG IF) THIS
HAPPENS...A WETTER PERIOD SHOULD RETURN TO THE ENTIRE AREA MIDWEEK.
RAISED POPS A LITTLE WEDNESDAY.

&&

.AVIATION...VALID 18/00Z-19/00Z...
SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE REGION AGAIN TODAY.
MAINLY VFR CONDITIONS WITH IFR POSSIBLE UNDER/NEAR THE STORMS.
MOUNTAIN TOPS MAY BE OBSCURED BY LOW CLOUDS AND RAIN SHAFTS.

&&

.FIRE WEATHER...
MOIST ATMOSPHERE ALONG WITH DAYTIME HEATING WILL KEEP SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR MUCH OF THE WEEK. HEAVY RAIN WILL
ONCE AGAIN BE THE MAIN THREAT WITH SHOWERS TODAY. LIGHT WINDS AND
CONSISTENT TEMPERATURES CAN ALSO BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  95  73  95  74 /  30  30  30  20  30
SIERRA BLANCA TX        66  93  65  93  65 /  30  30  30  20  20
LAS CRUCES              70  96  70  95  71 /  30  30  30  20  30
ALAMOGORDO              66  93  65  94  65 /  30  30  30  20  30
CLOUDCROFT              52  71  51  72  51 /  50  40  40  40  30
TRUTH OR CONSEQUENCES   66  95  65  95  65 /  30  30  30  20  30
SILVER CITY             61  87  60  87  60 /  30  30  30  30  30
DEMING                  67  96  66  94  66 /  20  30  30  20  30
LORDSBURG               68  98  67  97  67 /  10  30  30  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

01/23 FAUSETT/ADAIR
Hazardous weather outlook, Jul 17, 11:40 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1140 AM MDT THU JUL 17 2008

NMZ022>025-030>032-TXZ055-056-181745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1140 AM MDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...BUT WITH A
LATER START THAN WAS THE CASE YESTERDAY. AN UPPER DISTURBANCE HAS
LEFT THE AREA...BUT ENOUGH MOISTURE AND INSTABILITY WILL BE
AVAILABLE FOR THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...SMALL
HAIL AND WIND GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. THE BEST
CHANCES WILL BE NORTH OF A LORDSBURG TO ALAMOGORDO LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AFTERNOON AND
EVENING. BEGINNING SATURDAY...AND ESPECIALLY BY SUNDAY...DRIER AIR
WILL MOVE IN FROM THE EAST AND REDUCE THE NUMBER OF THUNDERSTORMS
TO ISOLATED IN COVERAGE. THE THREAT OF FLOODING WILL DECREASE
WHILE THE THREAT OF MICROBURST WINDS INCREASES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW
ENFORCEMENT OR THIS OFFICE.

In the hours before

Local storm report, Jul 17, 2:38 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
238 PM MDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     FLASH FLOOD      2 SSE MESCALERO         33.12N 105.78W
07/17/2008                   OTERO              NM   FIRE DEPT/RESCUE

            WATER RUNNING ACROSS BIA ROUTE 10 WITH ROCKS...LOGS...
            AND ASH. FEW RESIDENCES HAVE DRIVEWAYS BLOCKED BY RUNNING
            WATER. NOTE...DISTANCE FROM MESCALERO ESTIMATED.

&&

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:28 PM MDTAreal Flood AdvisoryEPZOtero3 hr
Jul 17, 2:12 PM MDTFlash Flood WarningEPZOtero108 min
Jul 17, 5:11 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.